Asymptotics of steady states of a selection–mutation equation for small mutation rate

Àngel Calsina, Sílvia Cuadrado, Laurent Desvillettes, Gaël Raoul

Research output: Contribution to journalArticlepeer-review

21 Scopus citations


We consider a selection-mutation equation for the density of individuals with respect to a continuous phenotypic evolutionary trait. We assume that the competition term for an individual with a given trait depends on the traits of all the other individuals, therefore giving an infinite-dimensional nonlinearity. Mutations are modelled by means of an integral operator. We prove existence of steady states and show that, when the mutation rate goes to zero, the asymptotic profile of the population is a Cauchy distribution. © Royal Society of Edinburgh 2013.
Original languageEnglish (US)
Pages (from-to)1123-1146
Number of pages24
JournalProceedings of the Royal Society of Edinburgh: Section A Mathematics
Issue number6
StatePublished - Dec 3 2013
Externally publishedYes

Bibliographical note

KAUST Repository Item: Exported on 2020-10-01
Acknowledged KAUST grant number(s): KUK-I1-007-43
Acknowledgements: A.C. and S. C. were partly supported by Grant nos MTM2008-06349-C03-03, 2009-SGR-345 and MTM2011-27739-C04-02. L. D. and G. R. were partly supported by Project CBDif-Fr ANR-08-BLAN-0333-01. G. R. was partly supported by Award no. KUK-I1-007-43 of Peter A. Markowich, made by the King Abdullah University of Science and Technology (KAUST). Finally, all authors were partly supported by the bilateral PICASSO project POLYCELL, Grant no. 22978WA.
This publication acknowledges KAUST support, but has no KAUST affiliated authors.


Dive into the research topics of 'Asymptotics of steady states of a selection–mutation equation for small mutation rate'. Together they form a unique fingerprint.

Cite this